| Catalog Number |
381512 |
| Medical Device Problem Code |
Material Perforation (2205)
| Health Effect - Clinical Code |
Extravasation (1842)
| Date of Event |
08/16/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.B3.The date received by manufacturer has been used for this field.
Event or Problem Description
It was reported that bd insyte autoguard winged needle pierced the catheter.The following information was provided by the initial reporter: the issue brought to my attention was a malfunction of the catheter.Two clinical staff reported that while placing an iv, after successfully entering the vein and attempting to advance the catheter without the needle, the needle would penetrate the side of the catheter, blowing the vein.This happened twice, to two different nurses, on the same patient, with catheters from the same lot.
Additional Manufacturer Narrative
Investigation results: a device history record review was completed by our quality engineer team for provided material number 381512 and lot number 3292288.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.
Event or Problem Description
No additional information.